It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-31-2010, 11:59 AM   #1
Newbie
(female)
 
Join Date: Mar 2010
Location: Sacramento
Posts: 1
aprilhersh HB User
Birth control skin rash?

I have just started my 3rd month on microgestin fe 1.5. I was prescribed this not for birthcontrol but to stop my very painful ovulation. The first month I got a rash on my chest that started the week before my placebo pills. Same thing happened the second month this time a little worse and my face has had abnormal (for me) breakouts. While I was off the active pills the rash and breakouts seem to subside but have started to come back since I have begun the active pills once again this time continuing rather than going away for 3 weeks. I have been to my doctor twice, emailed my gyno, and they both say that it's contact dermititus of some kind or it's caused by some make up or something like that. And if it was an allergic reation I would have had the rash since I started the pills.

I don't think this is true. I have NEVER had skin issues like this. I haven't changed anything in my regular regimine except for the BC. Also, I had a similar chest rash when I tried nuvaring 2 years ago. I want to find out what could be causing this. Could the birthcontrol be making my skin hyper sensitive? Could this be a allergic reaction? Or symptom of an underlying issue?

 
Old 03-31-2010, 03:22 PM   #2
Senior Veteran
(female)
 
LauraLu's Avatar
 
Join Date: Mar 2004
Location: Gettysburg, PA
Posts: 1,105
LauraLu HB UserLauraLu HB User
Re: Birth control skin rash?

Hello ~ Yes, it is most likely your birth control pill. I was on Tri-sprintec for a month and developed a scaly, red rash on my neck and collar bone. It itched and felt like leather.
I stopped taking it not only because of that, but because it made me moodier than ever!
Maybe you can try a new pill? Good luck!
__________________
Laura

 
Sponsors Lightbulb
   
Old 03-31-2010, 03:35 PM   #3
Senior Member
(female)
 
Join Date: Mar 2010
Location: Island Co.
Posts: 170
Blog Entries: 3
Janaly HB User
Re: Birth control skin rash?

Quote:
Originally Posted by aprilhersh View Post
I have just started my 3rd month on microgestin fe 1.5. I was prescribed this not for birthcontrol but to stop my very painful ovulation. The first month I got a rash on my chest that started the week before my placebo pills. Same thing happened the second month this time a little worse and my face has had abnormal (for me) breakouts. While I was off the active pills the rash and breakouts seem to subside but have started to come back since I have begun the active pills once again this time continuing rather than going away for 3 weeks. I have been to my doctor twice, emailed my gyno, and they both say that it's contact dermititus of some kind or it's caused by some make up or something like that. And if it was an allergic reation I would have had the rash since I started the pills.

I don't think this is true. I have NEVER had skin issues like this. I haven't changed anything in my regular regimine except for the BC. Also, I had a similar chest rash when I tried nuvaring 2 years ago. I want to find out what could be causing this. Could the birthcontrol be making my skin hyper sensitive? Could this be a allergic reaction? Or symptom of an underlying issue?
My other post just disappeared into thin air?

Ok starting over again. Yes (imo) I feel your skin issues rashes and
breakouts may be a side effect of the birthcontrol regimine you are on.
The few others that I know that are taking microgestin also are having
or have had severe skin sensitivity (facial and other parts of the body)
My thoughts are not based on anything other than what friends have
shared with about this.

Janaly

 
Old 06-08-2011, 10:47 AM   #4
Newbie
(female)
 
Join Date: Jun 2011
Location: NY
Posts: 4
Taki1 HB User
Re: Birth control skin rash?

I was put on Junel back in Feb and around the same time every month since I get a rash, looks more like a ton of little whitehead pimples all over my upper chest & neck. The doctor called it folliculitis. I was put on Cipro & it seemed to calm it down, but it came back next month. I was put on Cipro again, same thing. (They also tried hydrocotisone & Bactroban cream & nothing) This last time, I was on put on Minocycline. I was also sent to a dermatologist, he prescribed more Monicycline & Aczone for acne. So far it seems to be slowly going away, but it's the same cycle every month. I'll get it a few days into my period, I'll have the rash for 2+ weeks, goes away about 99% until next month. I also stopped the Junel the end of May. Now I am trying to see a new gyno to determine if it is the birth control for sure & what they can put me on now.
Any advice, suggestions would be greatly appreciated!! Thanks!!

 
Old 06-27-2011, 08:10 PM   #5
Member
(female)
 
Join Date: Jan 2008
Location: Canada, Toronto
Posts: 83
Ksusha77 HB User
Re: Birth control skin rash?

I'm not sure what exactly causes your rash, but I can only tell you my experience. I also had a rash from birth control (Yasmin). However, it was when I switched from something else to it. I noticed it was itchy (and at this point I knew it was from the pill). Couldn't get the hold of my doctor and within a few days, it disappeared.
I do think that it is more likely is the bcp that's causing it.
Maybe you can get a second opinion? You can be switched to some other brand of bcp, as there are so many.

 
Old 01-31-2012, 03:24 PM   #6
Newbie
(female)
 
Join Date: Jan 2012
Location: Cedar Falls, IA, USA
Posts: 1
frog23 HB User
Re: Birth control skin rash?

Very similar things happening to me. I was on Norinyl for the past year and about 4 months ago a rash started appearing on my upper lip sometimes spreading to my cheek. I stopped wearing makeup and using products..it still appeared. When I stopped taking BCP it stopped and while on placebo pill. I've switched to Tricyclen and it is happening again. I don't know what to do. Everyone I talk to says contact dermatitis as well because having an allergic reaction to BC is rare, but I think it is happening to us.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How bad is the initial breakout from birth control pills? chyna_dawl Acne 17 08-10-2010 01:49 PM
Thinking of starting on Spiro and birth control after taking Accutane for (read on) hmj211 Acne 1 01-20-2010 06:39 PM
Birth Control (Estrostep FE) for acne? gstar Acne 7 09-12-2006 04:37 PM
Off birth control, skin a mess, help! unruhe Acne 1 04-27-2006 04:25 PM
Birth Control Pills and Elevated Enzymes Ms_T Liver & Pancreas Disorders 0 09-18-2005 10:54 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), sue19 (2), frankieswife (2), sjb (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!